MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIGEN T-HANDLE; INSTRUMENT, BENDING OR CONTOURING

SMITH & NEPHEW, INC. TRIGEN T-HANDLE; INSTRUMENT, BENDING OR CONTOURING
Model Number 71674576
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, a new packaged with a trigen t-handle was opened and it was found that the instrument rattles, like something is lose.It was notices the 2 ball bearings moving.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
Results of investigation: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device has a loose ball bearing inside that would not secure the mating tool, rendering the device inoperative.The device was manufactured in 2019 and shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TRIGEN T-HANDLE
Common Device Name
INSTRUMENT, BENDING OR CONTOURING
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11541734
Report Number1020279-2021-02289
Device Sequence Number4537059
Product Code HXP
UDI-Device Identifier00885556363447
UDI-Public00885556363447
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674576
Device Catalogue Number71674576
Device Lot Number19BCT0035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1